MAUDE Adverse Event Report: AURIS HEALTH, INC. MONARCH BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES

AURIS HEALTH, INC. MONARCH BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Model Number MBR-000211-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported issue occurred on a device used for diagnosis and not treatment.Because the reported issue is associated with scope performance, an examination of the subject scope was performed.A visual examination of the scope handle, shaft, and tip observed no external damage.No latching issue was observed.Dimensional verification for any structural anomalies yielded no variance observed.The results showed the bronchoscope to be operating as expected.The scope was then connected to an in-house system and to confirm the functionality of the scope.The results showed the bronchoscope to be operating as expected.It was reported that the scope was driven to the lesion and was backing out a tear was notice in the airway which was believed to have been cause by the sheath.A closer inspection of both the sheath and the scope showed no visible damage with sharp protrusions that would have contributed to the tear in the airway.A review of the system logs showed the occurrence of fault id: (b)(4) ¿scope buckling¿ and multiple occurrences of fault id: (b)(4) ¿robot collision¿.It is likely that the customer encountered scope buckling while driving toward the target location and physically exerted force on the scope and sheath to resolve the buckling issue which triggered the occurrence of fault id: (b)(4) ¿robot collision¿.A review of the calibration data obtained from product final acceptance testing revealed all acceptance criteria were met and no anomalies found.Based on the results from the examination, the product met specifications.A review of investigations with similar reported issue (tear in airway) has noted that this is an isolate incident and has not established a possible root cause.Risk document number: (b)(4).Risk id: (b)(4).
 
Event or Problem Description
It was reported that during a monarch-assisted bronchoscopy procedure, the patient experienced a tear in the airway.The patient was hospitalized overnight for observation and discharged following day.The physician navigated to the lesion in paired mode.At some point the physician dropped the sheath and advanced the scope only.At the lesion, the physician advanced the sheath only to provide more stability while introducing biopsy tools.When the physician had completed and retracted both the scope and sheath the physician noticed a tear in the airway.

Brand Name
MONARCH BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Manufacturer (Section D)
AURIS HEALTH, INC.
150 shoreline dr.
redwood city CA 94065
Manufacturer Contact
harminder kaur
150 shoreline dr.
redwood city, CA 
MDR Report Key14951435
Report Number3014447948-2022-00014
Device Sequence Number6905486
Product Code QNW
UDI-Device IdentifierB634MBR000211A1
UDI-Public+B634MBR000211A1/14D20220702$
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K203614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberMBR-000211-A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown